Alert archive / Illinois / River Flood Warnings in 2008

River Flood Warning 326, NWS St. Louis, MO

December 28, 2008Calhoun County, Illinois; Pike County, Missouri

NWS St. Louis, MO issued this river flood warning at Dec 28, 2008, 3:03 PM CST for Calhoun County, Illinois; Pike County, Missouri. It took effect at Dec 29, 2008, 4:30 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 28, 2008, 3:03 PM CST (21:03 UTC)
In effect from
Dec 29, 2008, 4:30 PM CST
Expired
Dec 29, 2008, 1:25 PM CST
In force
Issued by
NWS St. Louis, MO
Flood severity
Minor

Counties Calhoun County, IL, Pike County, MO

The radar

The St Louis radar (KLSX), 65 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mississippi River at Clarksville Lock and Dam 24 (CLKM7).

Action stage
23 ft
Minor stage
25 ft
Moderate stage
31 ft
Major stage
33 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KLSX 282104
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
303 PM CST SUN DEC 28 2008

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD WARNING 
FOR THE MISSISSIPPI RIVER... 

  AT LOUISIANA AFFECTING PIKE COUNTY

  AT CLARKSVILLE 24 TAIL WATER AFFECTING CALHOUN AND PIKE COUNTIES

.THIS FLOOD WARNING IS A RESULT OF AN AVERAGE OF 1.2 INCHES OF PRECIPITATION 
THE PAST 24 HOURS AND NO PRECIPITATION FORECAST IN THE NEXT 24 HOURS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION AND 
ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

ILC149-MOC163-292103-
/O.NEW.KLSX.FL.W.0325.081229T0914Z-090101T1000Z/
/LUSM7.1.ER.081229T0914Z.081230T0000Z.081231T1000Z.NO/
303 PM CST SUN DEC 28 2008

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MISSISSIPPI RIVER AT LOUISIANA.
* FROM LATE TONIGHT TO LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS
  CANCELLED.
* AT 2:00 PM SUNDAY THE STAGE WAS 13.3 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY MONDAY AND CREST NEAR 
  16.2 FEET BY MONDAY EVENING. 
* THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY MORNING.
* IMPACT...AT 15.0 FEET...FLOOD STAGE.  DAMAGE BEGINS IN UNPROTECTED 
  AREAS.  MINOR FLOODING BEGINS.

$$

ILC013-MOC163-292102-
/O.NEW.KLSX.FL.W.0326.081229T0518Z-090102T0200Z/
/CLKM7.1.ER.081229T0518Z.081230T0000Z.090101T0200Z.NO/
303 PM CST SUN DEC 28 2008

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MISSISSIPPI RIVER AT CLARKSVILLE 24 TAIL WATER.
* FROM THIS EVENING TO THURSDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 2:00 PM SUNDAY THE STAGE WAS 23.1 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 25.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE 
  TO NEAR 26.2 FEET BY MONDAY EVENING. 
* THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY EVENING.
* IMPACT...AT 25.0 FEET...FLOOD STAGE.  MINOR FLOODING BEGINS.
* IMPACT...AT 23.5 FEET...FLOODING BEGINS IN UNPROTECTED AREAS.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   12/29  12/30  12/31  01/01  01/02

MISSISSIPPI RIVER
  LOUISIANA        15   13.30      15.4   16.0   14.9   13.7   12.9
  CLARKSVILLE 24   25   23.15      25.7   26.2   25.6   24.6   23.5
2 follow-up statements
000 
WGUS83 KLSX 290459
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1059 PM CST SUN DEC 28 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
ILLINOIS...MISSOURI...
 
  MISSISSIPPI RIVER AT HANNIBAL 

  MISSISSIPPI RIVER AT LOUISIANA 

  MISSISSIPPI RIVER AT CLARKSVILLE


SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

ILC149-MOC127-300459-
/O.EXT.KLSX.FL.W.0316.081230T0000Z-081231T1200Z/
/HNNM7.1.ER.081230T0000Z.081230T0000Z.081230T1200Z.NO/
1059 PM CST SUN DEC 28 2008

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT HANNIBAL
* UNTIL THE WARNING IS CANCELLED.
* AT 10:00 PM SUNDAY THE STAGE WAS 15.1 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE 
  TOMORROW EVENING.
* IMPACT...AT 16.0 FEET...FLOOD STAGE.  DAMAGE BEGINS TO BUILDINGS IN 
  UNPROTECTED LOW AREAS.  MINOR FLOODING BEGINS.
* IMPACT...AT 13.0 FEET...A FEW UNPROTECTED LOW LANDS BEGIN TO FLOOD.

$$

ILC149-MOC163-300458-
/O.EXT.KLSX.FL.W.0325.081230T0600Z-081231T1200Z/
/LUSM7.1.ER.081230T0600Z.081230T0600Z.081230T1200Z.NO/
1059 PM CST SUN DEC 28 2008

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT LOUISIANA
* UNTIL THE WARNING IS CANCELLED.
* AT 10:00 PM SUNDAY THE STAGE WAS 13.4 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE EARLY 
  TUESDAY MORNING.
* IMPACT...AT 15.0 FEET...FLOOD STAGE.  DAMAGE BEGINS IN UNPROTECTED 
  AREAS.  MINOR FLOODING BEGINS


$$

ILC013-MOC163-300458-
/O.EXT.KLSX.FL.W.0326.081229T2230Z-090101T1200Z/
/CLKM7.1.ER.081229T2230Z.081230T1200Z.081231T1200Z.NO/
1059 PM CST SUN DEC 28 2008

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT CLARKSVILLE 24 TW
* UNTIL THE WARNING IS CANCELLED.
* AT 10:00 PM SUNDAY THE STAGE WAS 23.3 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 25.7 FEET BY TUESDAY MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY WEDNESDAY MORNING.
* IMPACT...AT 25.0 FEET...FLOOD STAGE.  MINOR FLOODING BEGINS.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   12/29  12/30  12/31  01/01  01/02

MISSISSIPPI RIVER
  HANNIBAL         16 15.07      16.0   15.3   14.4   13.7   13.1
  LOUISIANA        15 13.38      15.0   14.0   13.3   12.9   12.6
  CLARKSVILLE 24   25 23.34      25.7   25.0   23.6   22.7   22.0
000 
WGUS83 KLSX 291925
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
124 PM CST MON DEC 29 2008

...THE FLOOD WARNING IS CANCELLED FOR THE MISSISSIPPI RIVER...
 
  AT HANNIBAL AFFECTING PIKE AND MARION COUNTIES

  AT LOUISIANA AFFECTING PIKE COUNTY

  AT CLARKSVILLE 24 TAIL WATER AFFECTING CALHOUN AND PIKE COUNTIES

.THIS WILL BE THE LAST STATEMENT FOR THIS FLOODING EVENT...

ILC149-MOC127-291954-
/O.CAN.KLSX.FL.W.0316.000000T0000Z-081231T1200Z/
/HNNM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
124 PM CST MON DEC 29 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE MISSISSIPPI RIVER AT HANNIBAL.
* AT 12:00 PM MONDAY THE STAGE WAS 15.1 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 15.2 FEET.  THE 
  RIVER WILL FALL TO 14.8 FEET BY TUESDAY MORNING.
* IMPACT...AT 13.0 FEET...A FEW UNPROTECTED LOW LANDS BEGIN TO FLOOD.

$$

ILC149-MOC163-291954-
/O.CAN.KLSX.FL.W.0325.000000T0000Z-081231T1200Z/
/LUSM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
124 PM CST MON DEC 29 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE MISSISSIPPI RIVER AT LOUISIANA.
* AT 1:00 PM MONDAY THE STAGE WAS 13.8 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 13.8 FEET THIS
  EVENING.

$$

ILC013-MOC163-291954-
/O.CAN.KLSX.FL.W.0326.000000T0000Z-090101T1200Z/
/CLKM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
124 PM CST MON DEC 29 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE MISSISSIPPI RIVER AT CLARKSVILLE 24 TAIL WATER.
* AT 1:00 PM MONDAY THE STAGE WAS 23.8 FEET. 
* FLOOD STAGE IS 25.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 23.9 FEET THIS 
  EVENING.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   12/30  12/31  01/01  01/02  01/03

MISSISSIPPI RIVER
  HANNIBAL         16   15.13      14.8   14.5   14.5   13.9   12.8
  LOUISIANA        15   13.77      13.6   13.0   12.4   12.1   12.0
  CLARKSVILLE 24   25   23.82      23.8   23.0   22.0   20.7   19.7

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Dec 28, 1:59 PM CST, 1 hour 4 minutes earlier.

Area forecast discussion, Dec 28, 1:59 PM CST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
159 PM CST SUN DEC 28 2008

.DISCUSSION...
/158 PM CST SUN DEC 28 2008/
HIGH PRESSURE HAS SETTLED INTO THE SOUTHERN PLAINS AND LOWER MS
VALLEY. SYSTEM WILL REMAIN TO OUR SOUTH AS A FRONT DROPS DOWN INTO
THE MIDWEST LATER MONDAY.

A QUIET WEATHER REGIME WILL TAKE HOLD OVER THE AREA OVER THE NEXT
FEW DAYS. THE GFS AND ECMWF MODELS ARE FAIRLY SIMILAR THROUGH THE
WEEK. UPPER FLOW PATTERN WILL KEEP THE ARCTIC AIR BOTTLED UP TO OUR
NORTH. A SOUTHWEST-WEST FLOW WILL BRING ABOVE AVERAGE HIGHS TO THE
AREA FOR MONDAY AND TUESDAY. A COLD FRONT WILL SWEEP ACROSS THE AREA
LATER ON TUESDAY. HIGH PRESSURE WILL SLIDE ACROSS THE AREA ON
WEDNESDAY. A STRONGER COLD FRONT WILL DROP DOWN ACROSS THE AREA
THURSDAY NIGHT. BOTH MODELS FORECAST DECENT SYNOPTIC/FRONTAL SCALE
FORCING THURSDAY NIGHT/EARLY FRIDAY. COULD SEE A LITTLE SNOW IF
MODELS ARE ON TRACK. OTHERWISE LITTLE OR NO PRECIPITATION IS
EXPECTED THROUGH THE WEEK.

TPS
&&

.AVIATION...
/1143 AM CST SUN DEC 28 2008/
FOR THE 12Z TAFS...CLEAR SKIES AND UNRESTRICTED VISIBILITIES
EXPECTED NEXT 24-30 HOURS. INITIALLY SOME CONCERN ABOUT FOG...BUT
WINDS TO REMAIN UP ENOUGH THAT FOG SHOULD NOT FORM. SOUTHWESTERLY
WINDS ARE EXPECTED TO CONTINUE THROUGH MOST OF THE PERIOD IN THE
5-11KT RANGE...THEN SWITCH TO THE WEST AFTER 12Z TOMORROW.

BYRD

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Dec 28, 2:28 PM CST, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
228 PM CST SUN DEC 28 2008

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-291145-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
228 PM CST SUN DEC 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

MODERATE OR GREATER RIVER FLOODING IS EXPECTED TO CONTINUE FOR
VARIOUS RIVERS. SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC
DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MODERATE OR GREATER RIVER FLOODING IS EXPECTED TO CONTINUE FOR
VARIOUS RIVERS. SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC
DETAILS.

THERE IS A CHANCE FOR SNOW ON THURSDAY NIGHT AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 6:45 PM CSTAreal Flood WarningLSXBond, Calhoun, Clinton, Fayette, Greene, Jersey and 5 more14 hr
Dec 27, 9:15 PM CSTRiver Flood WarningLSXFayette5 days
Dec 27, 9:38 PM CSTRiver Flood WarningLSXPike, Scott28 hr
Dec 28, 12:16 PM CSTRiver Flood WarningLSXBrown7 days
Dec 28, 12:16 PM CSTRiver Flood WarningLSXMorgan, Pike31 hr
Dec 28, 12:16 PM CSTRiver Flood WarningLSXCalhoun, Jersey9 days
Dec 28, 3:03 PM CSTRiver Flood WarningLSXPike22 hr
Dec 27, 7:02 PM CSTRiver Flood WarningLSXReynolds24 hr
Dec 28, 1:40 AM CSTRiver Flood WarningLSXOsage8 hr
Dec 28, 2:45 AM CSTRiver Flood WarningLSXLincoln17 hr

Nearby

River Flood Warnings in Illinois, 2008River Flood Warnings in Missouri, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.